MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 8 CM SHORT,QD ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC 8 CM SHORT,QD ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC
Catalog Number QD8-G1
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: d10: concomitant med products and therapy dates: motor device.E1: the reporter's full name and phone number were not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
This is report 1 of 2 for the same event: it was reported from spain that during an unspecified surgical procedure, it was discovered that the attachment and motor devices overheated, causing burns to the "surgical field" and the patient.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.Patient involvement and injury were reported.It is unknown whether medical intervention was administered to the patient or if prolonged hospitalization was necessary as a consequence of this event.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.Reference manufacturer report number 1045834-2024-00758 for the motor device as the devices were used together in the same event (report 2 of 2).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device overheating was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the lock / release sleeve could not be turned and therefore the drill bit could not be attached.The attachment was disassembled, revealing a broken o-ring that was blocking the sleeve's movement.The internal parts were covered with foreign substances, and the spindle exhibited signs of higher friction/scratches and discoloration.The found signs of high friction suggest that the device or the spindle may have been overheating.The device was visually inspected, and it passed visual inspection.It was further determined that the device failed pretest for cutter engagement assessment.The assignable root cause was determined to be due to component failure from normal wear.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: correction: d9: date device returned to manufacturer: the device returned date was incorrect the initial medwatch report.The date has been updated accordingly.

Brand Name
8 CM SHORT,QD ANGLE ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key19928978
Report Number1045834-2024-00737
Device Sequence Number14164789
Product Code HBC
UDI-Device Identifier00845384016373
UDI-Public(01)00845384016373
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQD8-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/10/2024
10/17/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/14/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown